Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 7, NWS Indianapolis, IN

April 12, 200739 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 12, 2007, 2:57 PM EDT for 39 counties in Indiana. It took effect at Apr 13, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 2:57 PM EDT (18:57 UTC)
In effect from
Apr 13, 2007, 12:00 AM EDT
Expired
Apr 13, 2007, 9:00 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 121857
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EDT THU APR 12 2007


INZ021-028>031-035>049-051>057-060>065-067>072-130400-
/O.NEW.KIND.FZ.W.0007.070413T0400Z-070413T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
257 PM EDT THU APR 12 2007 /157 PM CDT THU APR 12 2007/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 9 AM EDT /8 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ FRIDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S DURING THE
PRE DAWN HOURS ON FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KIND 130153
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
953 PM EDT THU APR 12 2007

INZ021-028>031-035>049-051>057-060>065-067>072-131000-
/O.CON.KIND.FZ.W.0007.070413T0400Z-070413T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
953 PM EDT THU APR 12 2007 /853 PM CDT THU APR 12 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
FRIDAY...

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S DURING THE
PRE DAWN HOURS ON FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

JH
000 
WWUS73 KIND 131004
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 AM EDT FRI APR 13 2007

INZ021-028>031-035>049-051>057-060>065-067>072-131300-
/O.CON.KIND.FZ.W.0007.000000T0000Z-070413T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
604 AM EDT FRI APR 13 2007 /504 AM CDT FRI APR 13 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$


LJ
000 
WWUS73 KIND 131309
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 AM EDT FRI APR 13 2007


INZ021-028>031-035>049-051>057-060>065-067>072-131415-
/O.EXP.KIND.FZ.W.0007.000000T0000Z-070413T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
909 AM EDT FRI APR 13 2007 /809 AM CDT FRI APR 13 2007/

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 12, 12:45 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 12, 12:45 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1245 PM EDT THU APR 12 2007

.AVIATION...DISCUSSION FOR 121800Z TAF ISSUANCE. PCPN ASSOCIATED
WITH UPPR TROF XPCTD TO DIMINISH FOR THE MOST PART INVOF TAF SITES
BY ISSUANCE TIME. WIDESPREAD MVFR CIGS EXTEDNING WELL UPSTREAM. AS
DRIER AIR SLOWLY WORKS IN...CIGS SHOULD GRADU RISE...BUT WL PROB
REMAIN IN THE MVFR CAT THRU 130600Z.

WLY SFC WND GUSTS 25-30KT XPCTD TO DIMINISH TO BLW 15KTS SHORTLY AFT
SUNSET AS P-GRAD RELAXES.

&&

.PREV DISCUSSION...BROAD LOW PRES WAS FOUND ACRS THE SRN GRT LKS
EARLY THIS MORNING AND WAS EXTENDING ACRS THE OH VALLEY INCLUDING
INDIANA. RADAR MOSAICS SHOW SCT SNSH AND SHRA SPINNING AROUND THE
LOW OVR NRN IL...MAINLY BEHIND AND ALONG THE CD FRONT. WINDS WERE SW
TO W ACRS THE FA WITH TEMPS IN THE 40S. MUCH COLDER WAS IN PLACE
BEHIND THE FRONT WITH TEMPS ONLY IN THE LOWER 30S.

MAIN FORECAST CHALLENGE TDY WL BE POPS TDY.

MODELS ARE IN PRETTY GOOD AGREEMENT THIS RUN AND WL USE A BLEND.
CYCLONIC FLOW WL REMAIN OVR MUCH OF CENTRAL INDIANA TODAY AS STRONG
CAA TAKES PLACE. SAT IMAGERY SHOWS PLENTY OF CLOUDS ACRS THE
AREA...ADVECTING TOWARD INDIANA. TIME SECTIONS AND FORECAST
SOUNDINGS AGREE ON PLENTY OF LOWER LVL MOISTURE. GIVEN THE CYCLONIC
FLOW ACRS THE AREA AND THE AVAILABLE MOISTURE WL NEED TO KEEP HIGH
CHC POPS ACRS THE AREA FOR SCT SHRA AND SHSN. PCPN SHOULD BE MORE
LIKELY ACRS THE NRN PART OF THE FA WHERE THE DYNAMICS APPEAR TO BE A
BIT BETTER. TEMPS WL ALSO BE A BIT COOLER AROUND THE NORTH AS WELL.
HENCE WL TRY TO LIMITED MIX PCPN MENTION TO AREAS ALONG AND NORTH
OF INTERSTATE 70...AND KEEP SHRA SOUTH. WITH H8 TEMPS FALLING TO -6C
TO -7C ACRS THE AREA TDY WL LEAN TO THE COLDER SIDE OF THE MAVMOS
FOR HIGHS...AND THE 3HRLY TEMPS LOOK BETTER.

GOOD SUBSIDENCE TAKES OVR TONIGHT AS COLUMN DRIES OUT QUICKLY AFT
06Z. UPPER RIDGE AND HIGH PRES ALSO BUILD INTO THE AREA OVERNIGHT
AND CYCLONIC LOWER LVL FLOW DISPERSES...HENCE EXPECT CLEARING TO
OCCUR OVERNIGHT. GIVEN THE EXPECTED H8 TEMPS MAVMOS SEEMS TO HAVE A
GOOD HANDLE HERE.

RIDGE AND HIGH PRES WILL HOLD SWAY ACRS INDIANA FOR MUCH OF FRIDAY
HOWEVER WL AT LEAST NEED TO INCREASE CLOUDS THROUGH THE DAY IN
ADVANCE OF THE NEXT SYS ON FRIDAY NIGHT AND SATURDAY. AGAIN GIVEN
THE INCREASING CLOUDS AND THE WAA OCCURRING DURING THE COURSE OF THE
DAY MAVMOS LOOKS GOOD FOR HIGHS.

APPROACHING LOW PRES SYS ON FRIDAY NIGHT WL BRING ANOTHER ROUND OF
PCPN TO INDIANA. AHEAD OF THE SYS...VERY STRONG ISENTROPIC LIFT SEEN
ON THE 295K SFC BY 06Z WITH MIXING RATIOS NEAR 3-4 G/KG. FORECAST
SOUNDINGS ARE ALSO QUITE SATURATED. H7 SHOW VERY STRONG OMEGA AS
WELL. PCPN CHCS LOOKS GOOD. WITH EAST WINDS EXPECTED AND CENTRAL
INDIANA ON THE NORTH SIDE OF THIS SYS...PCPN TYPE WILL ALSO NEED TO
BE ADDRESSED. AS THE EVENT BEGINS SOUNDINGS ARE BELOW FREEZING
THROUGH THE MAJORITY OF THE COLUMN...WITH ONLY A SHALLOW LAYER ABOVE
32F NEAR THE SFC. HENCE THIS APPEARS TO BE A SN SOUNDING AS MELTING
WL BE LIMITED. ACRS THE SOUTH THE WARM LAYERS IS A BIT DEEPER...THUS
MELTING WL BE A BIT MORE LIKELY THERE. HENCE AT THIS TIME WL KEEP
SNOW MENTION TO MAINLY AREAS ALONG AND NORTH OF I-70. WL STICK CLOSE
TO LOWS ON FRIDAY NIGHT GIVEN THE PCPN ONSET AND CLOUDS...HOWEVER
SAT MOS HIGHS WL BE TOO WARM GIVEN THE EXPECTED EAST SFC FLOW AND
ONGOING PCPN.

UPPER LOW MOVES ACRS INDIANA ON SAT NIGHT AND PCPN SHOULD CONTINUE
BUT BE LIGHTER. DRY BUT COOLER WEATHER SHOULD FINALLY ARRIVE FOR
SUNDAY AS UPPER RIDGE BUILDS ACRS THE AREA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JAS
PUBLIC...PUMA
Hazardous weather outlook, Apr 12, 5:11 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 AM EDT THU APR 12 2007

INZ021-028>031-035>049-051>057-060>065-067>072-130915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
511 AM EDT THU APR 12 2007 /411 AM CDT THU APR 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS ARE POSSIBLE TODAY ACROSS NORTHERN PARTS OF CENTRAL
INDIANA...MAINLY NORTH OF INTERSTATE 70. NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SHOWERS ARE ALSO POSSIBLE NORTH OF INTERSTATE 70 LATE FRIDAY
NIGHT THROUGH SATURDAY NIGHT. LITTLE ACCUMULATION IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.